Just a short bio on me. I have been battleling a norco/percocet habit for a while and it has gotten REALLY bad the last couple of months. I decided to see a doctor to get on Suboxone to get off this ****. I was taking about 25 pills a day. I saw the doctor today and he gave me suboxone and I go back in two weeks. He gave me 16mg a day. My question is ...when should I start them? I am a bit confused. He said when I am in full withdrawl, but I read where sombody took them after a week of withdrawl. It has been about 8 hours and I have the sweats, chills yawns etc. I have gone cold turkey and do not feel horrible so I am not sure if I should start now or wait.
Hey. The answer is you can start using suboxone once you notice at least 3 symptoms. If you are already sweating and shivering you can take it right now. Most doctors will tell you 24 hours just to be safe. HOWEVER 16 mg's is a ton. Im not a doctor but I am pretty sure that is way too much for you to be taking, coming off of perks and norco's. Why dont you try 2 mg's to start and see how you feel. Thats right 2 mg's or 1/4 of one of your suboxone 8 mg pills. I am pretty sure that dose will be more then enough for you to feel pretty good, you can take it twice a day if you need to. 16 mg's is a ridiculous dosage, and a year or two from now when you decide to come off boxone, it will be difficult to wean off 16 mg's. Lemme know what you plan on doing.
thanks so much for the answer. I really appreciate it. I think because I was taking 25-30 pills a day is maybe why he prescribed it. He said one 8mg 2x a day....so not 16 at a time. I think I was confusing there. He has be doing 2 a day for 1 week and then 1.5 for a week and then I guess down from there..
Did you take suboxone? I have tried cold turkey on a lot less dosage and it was horrible. This is why I decided to try suboxone this time.
I think I am going to hold out as long as I can. I took 6 norco at 6 am and it is now 2:30pm. I used to take them every 2-4 hours so 6 hours is a long time for me.
Just wanted to comment about your suboxone dosage. In my opinion the doctor has you starting on WAY too high a dose ---- and you will pay the price for that later. I also used Sub to break a vicious Oxy habit. Sub will work for you -- but in my case (and in may others I saw on this site) it worked a little too well -- It took me well over two months to get over the withdrawals from Sub and I only started at 2 mg twice a day and tapered to 0 in 21 days. If you are going to use Sub, I recommend you start at only one or at the most two mg - it is one powerful drug and will stop the cravings cold. Be very careful though and try to begin to taper immediately. The half life of Sub is very long and will stay in your system for a long time. I wish you all the best --- you can do this --- just be prepared to bite the bullet at some point. The problem is that most of us do not want to 'bite the bullet' -- it is dam* hard to do. The bottom line is that even using Sub, I am now 6 months clean and feel better than I have since I started using Oxy many years ago. Good luck to you.
Umm YEAH wait at least 18 to 24 hours it wont be fun but you can get threw it ,if you take it too early you will be VERY VERY sick.I believe you dose if high as well but see how it goes you can always call the doctor and have him adjust if if you need to .
yea i agree you should just take 2mg and see how u feel, and take it wen you start getting sick , you dont have to wait 24 hours... i know from experience, i waited 12 hours each time and it worked great. try and take suboxone for a short period and taper almost immediately because the longer you go on it, the worse the withdrawls will get ! Ive been battling an oxy addiction for a couple years. im clean now,but before goin to detox i first weaned myself down to an 80'smg oxy a day. than i did suboxone for 5 days ,, i did 2 mg first day than 1.5 than 1 than .5 than .2 than like a tiny peice than i went to detox and it made it alot easier! try and do that if u can jsut to get it over with. its still gunnna hurt but it just made it easier for me.
Thanks everyone. I waited about 10 hours and took one. I was really sweating/chills/runny nose etc. I was used to taking every couple hours so I tried. I think it is okay. At first, I thought I mesed up....I got the chills more...but two hours later I feel MUCH BETTER. My legs feel a little achy and I have a headache but MUCH better. I am wondering because I am still achy if that means the 8mg is the right dose? I am spacey but I know that goes along with detox. Does anyone know if you do take it too early if it eventually starts working like it should?
I am going to take the smallest amount possible. Thanks everyone.
hey just try and get through till tomorrow and you should feel alot better. the first day taking suboxone is always a little ******...you will sweat alot but thats just becasue the other drugs are coming out... try and take just 2mg in morn and 2 at night if you really need it,... i recomend you just take 2mg and try an taper asap than go to detox and rehab i recommend .... but if ur not ready just stay at the low dose.... the doctors are always prescibing ppl way too much ... its like they want you hooked as long as possible. i was doing 4 80's oxycontin a day and i just did 2mg suboxone in the morning and than 2 more mg's before bed so i could sleep .. but im canadian so i dont know what or how strong norcos are, are the percoets jsut 5mg of oxycodone in them? if so 25 pills would equal to around 3 oxycontin 80's a day... so we would be kinda in the same boat. but good luck and try and just get through today u will feel beter tomorrow , and jut try and take as little as possible!
sorry i forgot to tell you how i tapered.... so i took 2mg in morning and 2mg at night , than the next day i took 2 mg in morning and 1 at night ... day 3 i took 2 mg in morning and that was all i needed, day 4 i took 1.5 roughly, day 5 took 1mg , than day 6, took .5 , than i detoxed with the help of valium and clonidine, tha valium really helps you to get some sleep and the clonidine helps with crazy legs (restless leg) and sweating and it makes you tired
one more thing... when your ready to detox just ask your doctor for valium and clonidine, they gave me valium 10mg, 3 times a day and clonidie 8mg for 3 days than they worked me down, you just need to take them for a week , than you need to try and go for walks and get exercise
less is better with sub..and docs always tend to put people on a really high dose...the sub pharm company does the education for the drs..the more sub they prescribed, the more money they make..this will slack off when the drug goes generic but right now they r slamming bux off this drug...most drs will want u to stay on 6 mths minimum cos this is what they were taught...at 6 mtths of sub use u have a sub addiction to deal with...as stated, i would start with the lowest dose u can..enuf to feel normal and get urself out of wd..when u feel sweaty and clammy/anxious and such/as a rule people can start the sub...a lil bit like 2 mgs..and go from there...talk to ur doctor as only u know how u feel..let him know if u want to take sub long term or short term...many need long term to avoid relapse...r u doing any aftercare? sub wont fix u..only helps with wd while u do the work to get urself clean..good luck and read/learn about any drug u r taking...
hi im adam i have been addicted to pain pills for years an it ***** i was clean for about 8 months an moved back to my home state where my family lives an started using again. I feel like somtimes i will never b happy again without pain pills my dad thinks its all in my head but he dosnt know how it feels to withdraw from pain pills.if i dont get right i will lose everything again an i dread that i am smart an was a certified welder making good money but started taking pain pills so i cood stay skateboarding after a broken ankle.i was an amature skater sponcered by my local skateshop an going places but then got in a really bad dirtbike accident an messed up my knee. i usally make it about three days then i make phone calls to get pi;lls to me weather its vicodin or oxys or methadone to me its all the same an has the same effect. MAKES ME FEEL BETTER.well any info on what i should do would b awsome
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.